Health

Patient’s family members support the AstraZeneca vaccine


BrotherMr. Neil Astles, 59 years old, died of blood clots after getting the AstraZeneca vaccine. Despite the heartbreak, his relatives still trusted the vaccine.

In an interview on April 7, Ms. Alison Astles, his sister Astles, encouraged the public to continue using the AstraZeneca vaccine for the benefits outweigh the risks.

According to her, Mr. Astles is a healthy lawyer. He received his first dose of vaccine on March 17, had a headache and lost his right eye sight a week later. His symptoms worsened and he went to the emergency room at Royal University Hospital Liverpool. After 10 days of treatment, he died of cerebral venous sinus thrombosis, subarachnoid hemorrhage and thrombocytopenia.

“From the very beginning, the vaccine was suspected to be the cause of his low platelet count,” Astles said. As head of the pharmacy department at Huddersfield University, she thinks Mr. Astles is an unlucky case because she understands the risk of dying from a vaccine is minimal.

“We trust the vaccination process and the authorities. I hope what happened to my family doesn’t scare people off vaccines. When we are all vaccinated, a few will clot, but a lot of other people won’t die, “she said.

In addition, Ms. Astles recommends that those suffering from a headache after vaccination should go for a checkup and pharmacies should be vigilant. “My sister went to the pharmacy but the staff there only gave the anti-headache medicine. I strongly advise pharmacists to confirm whether the person with pain received Covid-19 vaccine near that time,” said Astles good.

The European Pharmaceutical Authority (EMA) on April 7 identified clotting and thrombocytopenia as a very rare side effect of the AstraZeneca vaccine. If caught early, the disease can be treated with anticoagulants. Symptoms include shortness of breath, severe and constant headache, persistent pain in the abdomen, and impaired vision.

Ms. Alison Astles in the interview. Image: Sky News.

Mai Dung (According to the Telegraph, Insider)

.

Leave a Reply

Your email address will not be published. Required fields are marked *